Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Spherical designs, discrepancy and numerical integration

Authors: Peter J. Grabner and Robert F. Tichy
Journal: Math. Comp. 60 (1993), 327-336
MSC: Primary 11K45; Secondary 65C05
MathSciNet review: 1155573
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A spherical design is a point configuration on the sphere, which yields exact equal-weight quadrature formulae for polynomials up to a given degree. Until now only very specific constructions for spherical designs are known. We establish connections to spherical cap discrepancy and show some general discrepancy bounds. Furthermore, we reformulate the problem of constructing designs as an optimization problem and develop an algorithm for finding 'practical designs'.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11K45, 65C05

Retrieve articles in all journals with MSC: 11K45, 65C05

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society